Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 64, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 16, 1997, 11:05 PM EDT for Wolfe County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1997, 11:05 PM EDT (03:05 UTC)
- Expired
- Jun 17, 1997, 3:05 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 23 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 170306 FFWJKL KYC237-170705- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1105 PM EDT MON JUN 16 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 305 AM EDT FOR PEOPLE IN THE FOLLOWING COUNTY... IN SOUTHEAST KENTUCKY ...WOLFE SHOWERS AND THUNDERSTORMS CONTINUE TO DUMP TORRENTIAL RAINFALL OVER WOLFE COUNTY AT 1100 PM. RAINFALL AMOUNTS CLOSE TO 2 INCHES WERE INDICATED ON AUTOMATED GAGES AND DOPPLER RADAR INDICATES THAT RAINFALL MAY APPROACH 3 INCHES IN AN HOUR IN SOME AREAS. WATER WILL LIKELY COVER THE ROAD AT TIMES TONIGHT. SMALL STREAMS AND CREEKS WILL RUN BANK FULL OR OVERFLOW WITH THESE TORRENTIAL RAINS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. & INGRAM/GROSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:33 PM EDT, 8 hours 32 minutes earlier.
Area forecast discussion, Jun 16, 2:33 PM EDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 230 PM EDT MON JUN 16 1997 SO FAR CONVECTION ACROSS ERN KY REMAINS UNDER CONTROL. EVEN SO...ADAP DEPICTS LI/S IN THE -4 TO -5C RANGE SO WILL CONTINUE TO MONITOR SHRA/TSRA HEADING INTO THE CWA. SHRT WV AND ASSOC +VVELS WILL KEEP SHRA/TSRA LIKELY THRU MUCH OF THIS EVENING. DON/T SEE MUCH FORCG FOR PRECIP AFTER MIDNITE WITH LACK OF HEATING AND S/W EXODUS. SHORTWAVE OVER ERN NM WILL EJECT INTO THE PLAINS TUESDAY. PREFERRED THE ETA/AVN SOLN KEEPING THIS FTR STRONGER AND MORE INTACT. 850-700MB FLOW TURNS MORE WESTERLY TUE AM BEFORE FLOW AGAIN BACKS WITH THE APPROACH OF THE S/W. EXPECT ENUF DRYING TO PROBABLY CALL IT PARTLY SUNNY WITH PM SHRA/TSRA CHCS. UVM INCREASES TUE NITE AND FRONTAL SYS EASES INTO THE STATE. ANOTHER SHRT WAVE OUT AHEAD OF THE MAIN TROF RIDES INTO THE AREA TWD 00Z WED. WITH INCRG PVA...XPCT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TUE NITE. LIKELY POPS ACCEPTED. TROF AXIS MOVES ACRS ON WED ALONG WITH THE COLD FRONT. MORE SHRA/TSRA LIKELY. MAYBE...JUST MAYBE THIS PATTERN WILL BREAK BY FRI PER MEDIUM RANGE GUID. FWC TEMPS CONTINUE TO SCORE WELL. DIDN/T DEVIATE MUCH. SDF...SAW WRKZFP...LOOKS GOOD. THANKS. JKL 63/81/65/81 7476 LOZ 64/83/66/82 6476 SES
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:13 PM EDT | Flash Flood Warning | JKL | Powell | 4 hr |
| Jun 16, 11:22 PM EDT | Flash Flood Warning | JKL | Magoffin | 4 hr |
| Jun 16, 11:59 PM EDT | Flash Flood Warning | JKL | Estill | 4 hr |
| Jun 17, 12:23 AM EDT | Flash Flood Warning | JKL | Floyd | 4 hr |
| Jun 17, 12:40 AM EDT | Flash Flood Warning | JKL | Owsley | 4 hr |
| Jun 17, 2:16 AM EDT | Flash Flood Warning | JKL | Clay | 3 hr |
| Jun 17, 1:08 PM EDT | Flash Flood Warning | JKL | Knox, Whitley | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.